Alert archive / Maryland / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this red flag warning at Mar 15, 2014, 4:55 PM EDT for 8 counties in Maryland; 7 counties in Virginia; 5 counties in West Virginia. It took effect at Mar 15, 2014, 5:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 4:55 PM EDT (20:55 UTC)
- In effect from
- Mar 15, 2014, 5:00 PM EDT
- Expired
- Mar 15, 2014, 7:13 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Frederick County, VA, Berkeley County, WV, Hampshire County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 31 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS81 KLWX 152055 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 455 PM EDT SAT MAR 15 2014 DCZ001-MDZ003>007-009>011-013-014-502-VAZ028-031-042-053-054- WVZ050>053-504-160000- /O.NEW.KLWX.FW.W.0002.140315T2100Z-140316T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CENTRAL AND EASTERN ALLEGANY- FREDERICK VA-CLARKE-LOUDOUN-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-EASTERN MINERAL- 455 PM EDT SAT MAR 15 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN AND NORTH-CENTRAL MARYLAND... NORTHERN VIRGINIA...WASHINGTON DC AND THE EASTERN PANHANDLE OF WEST VIRGINIA.... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HUMIDITY...15 TO 25 PERCENT. * WINDS...NORTHWEST 20 MPH WITH GUSTS UP TO 30 MPH. * FUEL MOISTURE...5 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
060 WWUS81 KLWX 152313 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 713 PM EDT SAT MAR 15 2014 DCZ001-MDZ003>007-009>011-013-014-502-VAZ028-031-042-053-054- WVZ050>053-504-160015- /O.CAN.KLWX.FW.W.0002.000000T0000Z-140316T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CENTRAL AND EASTERN ALLEGANY- FREDERICK VA-CLARKE-LOUDOUN-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-EASTERN MINERAL- 713 PM EDT SAT MAR 15 2014 ...RED FLAG WARNING IS CANCELLED FOR WESTERN AND NORTH-CENTRAL MARYLAND...NORTHERN VIRGINIA...WASHINGTON DC AND THE EASTERN PANHANDLE OF WEST VIRGINIA... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH THE HUMIDITY LEVELS REMAIN LOW THIS EVENING...WIND SPEEDS HAVE DROPPED OFF TO A STEADY BUT RELATIVELY LIGHT BREEZE AND WILL CONTINUE TO DECREASE AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:18 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 15, 3:18 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SAT MAR 15 2014
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH TONIGHT INTO
SUNDAY. LOW PRESSURE WILL TRACK ALONG A BOUNDARY TO OUR SOUTH
SUNDAY AND PASS TO OUR SOUTH SUNDAY NIGHT INTO MONDAY. A WEDGE OF
HIGH PRESSURE WILL PERSIST OVER THE AREA THROUGH TUESDAY...WITH A
COLD FRONT CROSSING THE REGION ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A DOWNSLOPING WESTERLY FLOW WILL CONTINUE TO CAUSE WINDY CONDITIONS
THIS AFTERNOON BEHIND A COLD FRONT. THE DOWNSLOPING FLOW ALONG WITH
SUNSHINE WILL ALLOW FOR MILD CONDITIONS...DESPITE WEAK COLD
ADVECTION. MAX TEMPS WILL RANGE FROM NEAR 60 ALONG THE MASON-DIXON
LINE TO THE LOWER 70S IN THE VIRGINIA PIEDMONT.
ARCTIC HIGH PRESSURE WILL BUILD TOWARD THE REGION FROM THE GREAT
LAKES TONIGHT. A NORTHERLY FLOW AHEAD OF THE HIGH WILL ALLOW FOR
CHILLIER CONDITIONS. TEMPS WILL DROP INTO THE 30S BY SUNDAY
MORNING. LOW PRESSURE WILL DROP OUT OF THE FRONT RANGE TONIGHT AND
AND PLENTY OF WARM AND MOIST AIR FROM THE GULF OF MEXICO WILL
BEGIN TO OVERRUN THE LOW-LEVEL COLD AIR IN PLACE. INCREASING
CLOUDS ARE EXPECTED AS A RESULT...BUT DRY CONDITIONS WILL
CONTINUE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
LOW PRESSURE WILL TRACK THROUGH THE GULF COAST STATES SUNDAY BEFORE
EMERGING OFF THE MID-ATLANTIC COAST SUNDAY NIGHT. ARCTIC HIGH
PRESSURE WILL CONTINUE TO BUILD OVER NEW ENGLAND AND THE SURFACE
RIDGE AXIS WILL DIP SOUTH INTO THE MID-ATLANTIC...SUPPLYING PLENTY
OF COLD AIR.
WARM AND MOIST AIR FROM THE GULF OF MEXICO WILL OVERRUN LOW-LEVEL
COLD AIR IN PLACE...CAUSING PRECIPITATION TO OVERSPREAD FROM
SOUTHWEST TO NORTHEAST SUNDAY AFTERNOON INTO SUNDAY EVENING. THERE
MAY BE JUST ENOUGH WARM AIR NEAR THE SURFACE SUNDAY FOR
PRECIPITATION TO START OFF AS RAIN OR A RAIN/SNOW MIX. LITTLE SNOW
ACCUMULATION IS EXPECTED SUNDAY AFTERNOON IN THE VALLEYS AND
METROPOLITAN AREAS DUE TO THE WARM LAYER NEAR THE SURFACE.
HOWEVER...THAT WARM LAYER SHOULD BE ERODED FROM WET-BULB AND
DYNAMICAL COOLING SUNDAY EVENING. THEREFORE...ANY MIXED
PRECIPITATION IS EXPECTED TO CHANGE TO SNOW ACROSS THE ENTIRE AREA.
THERE STILL IS SOME UNCERTAINTY AS TO EXACTLY HOW MUCH SNOW FALLS
ACROSS OUR CWA BECAUSE THE GRADIENT BETWEEN LITTLE SNOW AND
SIGNIFICANT SNOW WILL LIKELY SET UP NEAR THE MASON-DIXON LINE.
THEREFORE...UNCERTAINTY IS HIGH NEAR THE MASON-DIXON LINE BUT THE
CERTAINTY FOR SIGNIFICANT INCREASES FARTHER SOUTH ACROSS THE
WASHINGTON METROPOLITAN AREA INTO CENTRAL VIRGINIA...INCLUDING THE
POTOMAC HIGHLANDS. A WINTER STORM WATCH IS IN EFFECT FOR MOST OF THE
AREA...BUT A WARNING IS IN EFFECT FOR THE CENTRAL SHENANDOAH VALLEY
INTO THE POTOMAC HIGHLANDS WHERE CERTAINTY FOR A SIGNIFICANT SNOW IS
HIGHEST.
SFC HIGH PRESSURE PERSISTS OVER THE NRN MID-ATLANTIC MONDAY...AND
OVER NEW ENGLAND TUESDAY. THIS WILL MAINTAIN THE WEDGE OF COLD AIR
ACROSS THE CENTRAL MID-ATLANTIC TROUGH THIS TIME.
THE COASTAL LOW WILL BE ALREADY WELL OFF HATTERAS MONDAY MORNING AND
BE QUICKLY MOVING NORTHEAST. HOWEVER...THE UPPER TROUGH AND PRESENCE
OF A COLD AIR WEDGE WILL MAINTAIN CLOUDS AND SLOW THE TAPERING OFF
OF SNOW. LIGHT SNOW WILL PERSIST OVER THE AREA ESSENTIALLY THROUGH
THE MORNING AND TAPER OFF COMPLETELY OR TO FLURRIES THROUGH MIDDAY.
ADDITIONAL ACCUM OF AROUND AN INCH FOR THE SRN HALF OF THE CWA AFTER
12Z WHERE FORCING IS BEST. A FEW TENTHS TO HALF INCH FOR NRN HALF...
DEPENDS ON WHERE THE BACK EDGE IS. HEADLINES CONTINUE UNTIL 2PM AND
AS USUAL WILL PROBABLY BE ABLE TO BE CANCELLED EARLY...PARTICULARLY
FROM THE NW.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SFC RIDGE AXIS LOOKS TO HOLD STEADY THROUGH TUESDAY WHICH KEEPS A NE
FLOW AND MOISTURE ADVECTION. CHANCE TO LIKELY POPS FOR PIEDMONT AND
RIDGES. PRECIP FROM THE WEDGE LOOKS TO BE LIGHT WITH A SATURATED
LAYER LESS THAN 6 KFT THICK. PERHAPS THIS WILL BE MORE OF A
SPRINKLE/FLURRY. WARM AIR ADVECTION (ALONG WITH THE STRONG MARCH
SUN) SHOULD ALLOW CRYSTAL FORMATION TO END BY TUESDAY AFTERNOON.
WITH COLD AIR DAMMING...WILL NEED TO WATCH OUT FOR POCKETS OF
FREEZING RAIN/DRIZZLE UP ALONG THE BLUE RIDGE. FOR NOW WENT WITH A
SNOW TO RAIN/SNOW TO RAIN TRANSITION. DETAILS CAN BE MADE ONCE THE
SNOWFALL FROM SUNDAY NIGHT/MONDAY IS HANDLED BETTER.
WEAKENING SHORT WAVE IN SOUTHERN STREAM ALOFT ALONG WITH SOUTHERLY
FLOW ABOVE SURFACE COLD DAMMING WEDGE LOOK TO PROVIDE SOME LIFT FOR
LIGHT PRECIPITATION TUESDAY NIGHT. STILL A BIT FAR OUT BUT GFS
FORECAST SOUNDINGS SHOWING LOWER SATURATION WITH DRY AIR ALOFT. WITH
TEMPERATURES FALLING TO AROUND FREEZING AND LACK OF MOISTURE IN ICE
GROWTH REGION ALOFT...FREEZING DRIZZLE WILL BE A POSSIBILITY.
CONFIDENCE IS NOT HIGH AT THIS TIME AND WILL GO WITH RAIN OR SNOW IN
THE FORECAST AND CONTINUE TO MONITOR POTENTIAL. NORTHERN STREAM LOW
APPROACHING THE GREAT LAKES WILL PUSH TRAILING SURFACE COLD FRONT
THROUGH THE REGION LATE WEDNESDAY/WED NIGHT. SHOULD SEE SOME RAIN
SHOWERS WITH PREFRONTAL TROUGH. TEMPS SHOULD MODERATE THEN THROUGH
THE END OF THE WORK WEEK AS STORM TRACK LOOKS TO REMAIN NORTH WITH
ZONAL FLOW ALOFT.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED THROUGH TONIGHT. WESTERLY WINDS WILL GUST
FREQUENTLY AROUND 25 TO 30 KNOTS THIS AFTERNOON. WINDS WILL DIMINISH
THIS EVENING AND SHIFT TO THE NORTH AS HIGH PRESSURE BUILDS TOWARD
THE REGION. NORTH-NORTHEAST WINDS ARE EXPECTED OVERNIGHT THROUGH
SUNDAY NIGHT. CLOUDS WILL INCREASE SUNDAY AND SNOW WILL OVERSPREAD
THE TERMINALS LATE SUNDAY THROUGH SUNDAY NIGHT. CIGS/VSBYS WILL
DETERIORATE TO IFR/SUBIFR LEVELS DURING THIS TIME.
ONGOING IFR CONDS MONDAY MORNING BECOME MVFR AS SNOW TAPERS TO LIGHT
AND CIGS RAISE A BIT. MVFR/IFR CONDS AND NELY FLOW EAST OF
I-95...ELY WEST CONTINUE THROUGH TUESDAY AS COLD AIR DAMMING
PERSISTS.
MVFR/IFR CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY DUE TO INCREASING LOW LEVEL MOISTURE AND COLD FRONT.
&&
.MARINE...
GUSTY WESTERLY WINDS ARE EXPECTED THROUGH THIS AFTERNOON. A GALE
WARNING IS IN EFFECT THIS AFTERNOON FOR THE UPPER TIDAL POTOMAC
RIVER AND THE MARYLAND CHESAPEAKE BAY NORTH OF NORTH BEACH. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REST OF THE WATERS
DURING THIS TIME. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE
WATERS THIS EVENING.
WINDS WILL DIMINISH LATER TONIGHT AS HIGH PRESSURE BUILDS TOWARD THE
WATERS. HOWEVER...LOW PRESSURE WILL PASS BY TO THE SOUTH OF THE
WATERS SUNDAY NIGHT AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER DUE TO AN
INCREASING PRESSURE GRADIENT.
NE FLOW OVER THE WATERS FROM SFC PRESSURE RIDGE THAT DRAPES ACROSS
THE CHESAPEAKE BAY THROUGH TUESDAY. SCA LIKELY CONTINUES FOR MONDAY
AND TUESDAY...PARTICULARLY FOR SRN MD WATERS.
SCA CONDITIONS MAY BE MET ON THURSDAY BEHIND A DEPARTING
COLD FRONT.
&&
.FIRE WEATHER...
GUSTY WESTERLY WINDS WILL DEVELOP BEHIND A COLD FRONT BY THIS
AFTERNOON. THE RH VALUES WILL BE LOW AND WITH LOW FUEL MOISTURE THIS
ENHANCES THE THREAT FOR THE SPREAD OF WILDFIRES. WINDS WILL QUICKLY
DIMINISH AROUND SUNSET. SIGNIFICANT AMOUNTS OF WINTRY PRECIPITATION
IS LIKELY LATE SUNDAY INTO MONDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR DCZ001.
MD...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR MDZ003>007-009>011-013-014-016>018-501-502.
VA...WINTER STORM WARNING FROM 2 PM SUNDAY TO 2 PM EDT MONDAY FOR
VAZ025-026-036>038-503-504.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR VAZ027>031-039-040-042-050>057-501-502.
WV...WINTER STORM WARNING FROM 2 PM SUNDAY TO 2 PM EDT MONDAY FOR
WVZ505-506.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR WVZ050>053-055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
ANZ530>532-535-538>540.
SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO 6 AM EDT MONDAY FOR
ANZ530>534-537>543.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>532-535-
538>540.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ533-
534-536-537-541>543.
&&
SYNOPSIS...BAJ/BJL
NEAR TERM...BJL
SHORT TERM...BAJ/BJL
LONG TERM...BAJ/AEB
AVIATION...BAJ/BJL/AEB
MARINE...BAJ/BJL/AEB
FIRE WEATHER...BJLHazardous weather outlook, Mar 15, 2:53 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 253 PM EDT SAT MAR 15 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 253 PM EDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT THIS AFTERNOON FOR THE UPPER TIDAL POTOMAC RIVER FROM KEY BRIDGE TO INDIAN HEAD AND THE MARYLAND CHESAPEAKE BAY FROM NORTH OF POOLES ISLAND TO NORTH BEACH. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE REST OF THE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS THIS EVENING. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM 5 PM SUNDAY AFTERNOON UNTIL 2 PM MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOWFALL ACCUMULATIONS. THE HEAVIEST SNOW IS MOST LIKELY TO OCCUR ACROSS THE VIRGINIA PIEDMONT INTO SOUTHERN MARYLAND. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES REGARDING THIS SYSTEM. THE MORNING RUSH MONDAY WILL BE IMPACTED BY THE SNOW. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER SUNDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE WATERS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-161000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 253 PM EDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT FROM 2 PM SUNDAY UNTIL 2 PM MONDAY FOR PORTIONS OF CENTRAL VIRGINIA INTO THE POTOMAC HIGHLANDS. A WINTER STORM WATCH IS IN EFFECT FROM 5 PM SUNDAY UNTIL 2 PM MONDAY FOR THE REST OF THE OUTLOOK AREA. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THE HEAVIEST SNOWFALL IS EXPECTED TO BE ACROSS CENTRAL VIRGINIA AND THE POTOMAC HIGHLANDS. THE MORNING RUSH MONDAY WILL BE IMPACTED BY THE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:43 PM EDT | Winter Storm Watch | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 14 hr |
| Mar 15, 2:43 PM EDT | Winter Storm Warning | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more | 47 hr |
| Mar 15, 12:08 PM EDT | Gale Warning | LWX | 6 hr | |
| Mar 15, 12:08 PM EDT | Small Craft Advisory | LWX | 8 hr | |
| Mar 15, 5:42 PM EDT | Small Craft Advisory | LWX | 3 days |
Nearby
Red Flag Warnings in Maryland, 2014Red Flag Warnings in Virginia, 2014Red Flag Warnings in West Virginia, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.